I have been suffering with a burning pain ( not migraine like , it feels like acid) in my head for about four months, as well as neck pain which had made my neck very unstable and I have to use pillows in the car to prop it up and also sciatic pain, my gp believes it is to do with a car accident I had over a year ago, I never had any of these problems when the accident occurred, I have tried analgesics such as panadeone, tramadol but they do not help at just make me tired ,diazepam general antiinflammatories, aspirin, endep, beta histamine, stemetil, nortryptyline, lyrica and now gabapenton 300mg three times a day, I feel completely high all day and I have been taking them for 5 days now and I am not sure if it is helping, or just the fact that I am so high I can't feel the pain as much, when it wears off it is back to 8/10 pain , I want to get back to work and have the ability to look after my three year old easier and play with her but at the moment I can't see anything positive happening anytime soon my gp has said if gabapentin doesn't work he is out of ideas medication wise? Should I persist with the medication, I am also going to a Physio twice a week, have tried a chiropractor, reflexology, Chinese medicine, osteopath, just tried cupping and acupuncture a few days ago( still hoping for a positive effect) my MRI if my neck showed a few slightly bulging disks, I have not hade one of my lower back not sure if I should ask gp to look at doing this, any advice would be great I am used to being an independent person and this pain is taking my life away from me!
Gabapentin 900mg nerve pain?
- 15 Mar 2015 by Hoping for an answer
- 11 Nov 2016
- migraine, pain, neuralgia, neck pain, gabapentin, nerves, burning, nerve, neuropathic pain, neck
Added 16 Mar 2015:
I went to my gp and Physio today to go over more tests and I have been diagnosed with occipital neuralgia, still taking the 300mg gabapentin tds, side effects are improving, seems to be helping somewhat, have an appt to possibly increase dose on Friday , what non pharmaceutical things have others found helps this condition?
I'd go for the lower back MRI because problems in there can cause pain in the lower half of your body. If it wasn't for the weakness I'd say you have fibromyalgia. And the gabapentin can help. You feel high because you started on a high dose. It will wear off in a few days. The great Part is it can be increased up to 3600 mgs a day. I take twice what you do. It has really helped me.
have you seen a pain management dr? I get shots in my back that really help that burning pain.
Its hard to raise kids when you have pain all the time. Somewhere along the way you learn some mental tricks so you can function.
I would request an MRI of your entire spine. The first response to your question raised questions about the lumbar region. I think that it could be cervical- your neck. The beneficiaries is an extremely high dose for not having a full spine MRI. It could make you high quite easily. You are also going to physical therapy. This could be aggressive a dating your situation. I would find out what is exactly wrong before going to any type of therapy. It could make your situation worse.
Besides increasing my gabapentin dose for pain, I do see 3 different types of physical therapists and that's super helpful. One of my PTs grew up in Thailand (though he's American) and came stateside as a young adult. He merged eastern and western practices - he does ultra-sound, trigger point needling, acupuncture, craniosacral work (I highly advise a GOOD PT in this especially - it's sooooo helpful for me); another PT I go to does myofascial stretching for those with myofascial pain syndrome (which is particularly bad in the neck ); and maybe this isn't what most people consider PT but I have a Yoga Therapist who I see and she moves my fully relaxed body into different positions (you can search about it online) it's relaxing and also helps the pain.
I like heat too so a shower or bath - maybe a rub like Bengay.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Neuropathic Pain - Hi I suffer from neuropathic nerve pain since I had encephalitis over 1 year ago?
Posted 18 Sep 2013 • 5 answers
Posted 25 Apr 2014 • 3 answers
Posted 4 Dec 2014 • 2 answers
Posted 21 Jun 2015 • 3 answers
Posted 13 Jul 2016 • 3 answers